MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE
Model Number 1009660
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a 90% stenosed lesion in the distal right coronary artery (drca).A 190cm hi-torque balanced middle weight (bmw) universal guide wire (gw) was advanced without issue and a non-abbott balloon was used without issue.During removal of the bmw gw from the anatomy, the gw tip became stuck with the non-abbott balloon and separated from the rest of the wire inside the drca.The patient was transferred to a different hospital to attempt to snare the gw out of the anatomy, however the separated tip was not able to be removed and remained free floating in the drca.The patient is currently in the hospital in stable condition but will be undergoing surgery to remove the remaining tip of the guide wire.As of 05/17/2023, the patient has not undergone surgery for the removal of the separated portion in the anatomy.The patient remains stable.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported difficult to remove could not be tested due to the device condition.The reported material separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation was unable to determine a conclusive cause for the reported difficulties; however, the subsequent treatment appears to be related to operational context.Factors that may contribute to difficulty removing the balloon dilatation catheter over the guide wire include, but are not limited to, inner diameter of the catheter, outer diameter of the guide wire, device support, buildup of procedural contaminants, user technique, and/or damage to the catheter or guide wire.In this case, it is possible that the guide wire or catheter became damaged during the procedure, contributing to reduced clearance between the devices.Reduced clearance possibly contributed to the encountered resistance during removal.Additionally, it is possible that manipulation of the device when resistance was encountered resulted in the reported material separation and the stretched coils noted during return analysis; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17072674
Report Number2024168-2023-05943
Device Sequence Number17666009
Product Code DQX
UDI-Device Identifier08717648014338
UDI-Public08717648014338
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K101011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number1009660
Device Catalogue Number1009660
Device Lot Number3011671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer06/22/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5X8 (NC METRONIC) BALLOON.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown